MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The fracture of the guidewire will be reported in mdr 3004742232-2021-00347.Device analysis conclusion: the oad and guide wire were received at csi for analysis.The guidewire was engaged in the oad.Visual examination confirmed that each component was fractured.The distal driveshaft fragment was not received, which also confirms the report that the oad fragment remained in vivo at the conclusion of the procedure.The distal viperwire fragment was received in a separate bag, which does not support the report that the wire fragment was left in vivo.Driveshaft flexing at the weld location can initiate a fatigue failure in an oad, and scanning electron microscopy (sem) analysis identified fatigue striations at the site of the driveshaft fracture.It is hypothesized that this driveshaft underwent excessive flexing near the crown due to spinning in excessive tortuosity or resistance that pushed the driveshaft into a tight bend shape.However, the exact root cause of the fracture could not be determined.Analysis of the device data log revealed stall events.The stall events may be related to the driveshaft fracture, but this could not be conclusively confirmed.Evidence of ductile torsion was observed during sem analysis of the guidewire.Analysis did not determine that the wire fractured due to design or failure to meet specification.Instead, analysis indicated the wire was exposed to extreme and abnormal stress conditions.This is consistent with details reported to csi about the procedure.However, the root cause of the wire fracture could not be conclusively determined.The device history record and material inspection report for the device and wire lot numbers have been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event and the device met material, assembly, and quality control requirements prior to distribution.In the opinion of the physician, the fracture was believed to be due to severe angulation and highly calcified state of the vessel.Csi id: (b)(4).
 
Event or Problem Description
Distal to proximal treatment with a diamondback gen 2 coronary orbital atherectomy device (oad) was performed in the mid circumflex (cx) artery.A second treatment was initiated, but the oad stalled.The driveshaft fractured on the proximal side of the crown.The guide wire also fractured.The oad fragment was lodged in the distal left main and proximal cx.A triple wire snare technique was used in an attempt to dislodge the fragment.However, the fragment could not be retrieved and was not visible on imaging at the conclusion of the procedure.The patient was agitated at the conclusion of the procedure, and the reason for the agitation was believed to be from a response to anesthetic.The results of the procedure were otherwise described as "excellent.".

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key12639783
Report Number3004742232-2021-00346
Device Sequence Number1402698
Product Code MCX
UDI-Device Identifier10850000491356
UDI-Public(01)10850000491356(17)230228(10)369034-1
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberDBEC-125
Device Catalogue Number7-10060-01
Device Lot Number369034-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient Weight40